MAUDE Adverse Event Report: LAKE REGION MEDICAL SAFARI2¿; WIRE, GUIDE

LAKE REGION MEDICAL SAFARI2¿; WIRE, GUIDE
Model Number H74939406XS0
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Cardiac Perforation (2513)
Date of Event 12/17/2025
Type of Reportable Event Death
Event or Problem Description
Event description: the patient underwent a tavi procedure via the left subclavian artery due to severe aortic valve stenosis.During the procedure, the artery was punctured, and in the usual manner, an introducer sheath (medtronic) as well as a guidewire (boston scientific safari xs wire) were advanced through the artery, across the native stenotic valve, and into the left ventricle of the heart.The tavi valve (medtronic evolut fx+) was being deployed normally when the patient's blood pressure suddenly collapsed, and resuscitation was immediately initiated.The partially deployed tavi valve was withdrawn back into the delivery catheter.Bleeding into the pericardial space was identified, and pericardiocentesis was performed while resuscitation was ongoing.The bleeding continued, the situation did not stabilize during 25 minutes of resuscitation, and the patient was pronounced deceased.The clinical suspicion at the time of the event was that the outcome may have been associated with either a perforation of the left ventricle or injury to the aortic root.In the forensic determination of the cause of death, perforation of the left ventricle was identified.A definitive cause of the performation could not be established.The guidewire functioned normally prior to the complication, and no abnormalities were observed during its use.
 
Additional Manufacturer Narrative
The device involved in this event was not returned for evaluation and was reportedly disposed of; therefore, no visual or physical examination could be performed.A review of the device history records for the subject device did not present any indication of manufacturing defect or anomaly that could have impacted on the event as reported.During manufacturing and packaging of this product the operators are instructed to 100% visually inspect for any obvious defect prior to shipment.The history records indicate this product was final inspection tested at lake region medical and was determined to be acceptable.Based on available information, no device malfunction was identified.The guidewire was reported to have functioned as intended with no abnormalities observed during use.A definitive root cause cannot be established.The available information suggests that the event may be associated with clinical and/or procedural factors.Cardiac perforation and death are known potential adverse events and are listed in the safari2 ifu.We reviewed the associated risk documentation relative to this product and confirmed that this incident is listed and that it is trending within the established occurrence threshold.Lake region's effectiveness of design verification activities brings the overall risk down to as far as possible.This report is submitted as a good faith effort to comply with mdr reporting requirements.The patient information was not provided; therefore part a could not be completed.The sections left blank or unknown on this form could not be completed due to missing information.Attempts were made to obtain additional details; however, no further information was provided.Should additional information be received, a follow-up medwatch report will be submitted.Although annex g instructions state that with stand-alone devices annex g term should not be used, code 4755 was selected because the system requires a value in h6(g).

Brand Name
SAFARI2¿
Common Device Name
WIRE, GUIDE
Manufacturer (Section D)
LAKE REGION MEDICAL
340 lake hazeltine drive
chaska MN 55318
Manufacturer (Section G)
LAKE REGION MEDICAL
340 lake hazeltine drive
chaska MN 55318
Manufacturer Contact
sharon seifert
340 lake hazeltine drive
chaska, MN 55318
9526418518
MDR Report Key25562984
Report Number2126666-2026-00040
Device Sequence Number10280819
Product Code DQX
UDI-Device Identifier08714729887621
UDI-Public(01)08714729887621(17)280615(10)9928114
Combination Product (Y/N)N
Initial Reporter CountryFI
PMA/510(K) Number
K151244
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Distributor
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 06/19/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model NumberH74939406XS0
Device Catalogue NumberH74939406XS0
Device Lot Number9928114
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 05/29/2026
Initial Report FDA Received Date06/19/2026
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured06/16/2025
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Death;
Patient SexUnknown